• My cat was put on Amoxicillin for a UTI. She was prescribed 1 mL twice a day. Yesterday morning, we woke up to vomit all over the room that she is staying in. She would not move or eat. We took her to Banfield, who prescribed the medication in the first place, and they did not do anything. They just observed her. They sent her home and she continued to not eat and now there is blood in her urine again. What should I do?

    Hi Yvonne,
    If she is not better this morning, I recommend that you take her back into see a veterinarian if you have not already done so. The not eating and vomiting can be from the amoxicillin but there could be other causes as well. If it is from the antibiotic, it will usually resolve when the antibiotic is stopped. That it has continued and that she now has blood in her urine again is concerning. Your vet can talk to you more about the potential causes for the symptoms after they have examined her. They may recommend some lab tests to help diagnose or rule out certain diseases. The treatment she needs will depend on the underlying cause and severity of her symptoms.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Medications

Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.